MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Code Material Discolored (1170)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/14/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Age/date of birth: unknown, information not provided.Gender/sex: unknown, information not provided.If implanted, give date: not applicable, as the lens was not implanted.If explanted, give date: not applicable, as the lens was not implanted.(b)(6).All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that when a zcb00 9.5 diopter intraocular lens (iol) holder was opened to set the lens into the cartridge for implantation, the surgeon noticed a gray zone, perhaps cloudy, either on or inside the center of the lens.Reportedly, the lens was not implanted and the patient was no affected.Another lens was used and implanted successfully.No additional information was provided.
 
Additional Manufacturer Narrative
Device available for evaluation, returned to manufacturer on: 12/19/2017.Device evaluation: the intraocular lens (iol) was returned at the manufacturing site for evaluation.Visual inspection showed particles on the lens appearing to come from the environment.In addition, there was a stain (white) near the lens edge.The stain was observed over the lens not embedded.The complaint reported was confirmed.However, as the lens was handled, the source of the stain could not be determined.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.During manufacturing the lenses are 100% cleaned and inspected at 10x microscope magnification.The product was manufactured and released according to specification.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation, there is no indication of a product quality deficiency.All pertinent information available to abbott medical optics has been submitted.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6946905
Report Number2648035-2017-01864
Device Sequence Number19085567
Product Code HQL
UDI-Device Identifier05050474531505
UDI-Public(01)05050474531505(17)180116
Combination Product (Y/N)N
Initial Reporter CountryFI
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/16/2018
Device Model NumberZCB00
Device Catalogue NumberZCB0000095
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2017
Initial Date Received by Manufacturer 09/18/2017
Supplement Date Received by Manufacturer01/10/2018
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date02/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1